Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 19, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 14, 2012, 7:26 PM CDT for 6 counties in Iowa. It was in force for 49 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2012, 7:26 PM CDT (00:26 UTC)
- Expired
- Apr 14, 2012, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Clarke County, IA, Lucas County, IA, Madison County, IA, Marion County, IA, Union County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 72 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 7:29 PM CDT | HAIL 2.75 | Murray, IA | |
| Apr 14, 7:30 PM CDT | HAIL 1 | 2 Wsw Osceola, IA | DIME TO QUARTER SIZE HAIL. 1.67 INCHES OF RAIN IN AN HOUR AND TWENTY MINUTES ALSO. |
| Apr 14, 7:37 PM CDT | HAIL 0.88 | 4 Nnw Osceola, IA | |
| Apr 14, 7:37 PM CDT | TORNADO | 2 Nw Osceola, IA | TORNADO ON THE GROUND. LOOKING NORTHWEST FROM LAKESIDE CASINO NEAR OSCEOLA. |
| Apr 14, 7:39 PM CDT | TSTM WND GST 60 | 4 Nnw Osceola, IA | |
| Apr 14, 7:46 PM CDT | HAIL 1 | 2 Nne Osceola, IA | AND ... 50 TO 60 MPH FROM THE SOUTHWEST. |
| Apr 14, 7:51 PM CDT | TSTM WND GST 60 | 1 W Osceola, IA | |
| Apr 14, 7:55 PM CDT | TORNADO | 3 Ene New Virginia, IA | POSSIBLE TORNADO DAMAGE EAST OF NEW VIRGINA. CAMPERS AND FARM OUTBUILDINGS DAMAGED. SHEET METAL LYING AROUND. TIME ESTIMATED FROM RADAR. |
| Apr 14, 7:55 PM CDT | TORNADO | 3 E New Virginia, IA | BRIEF EF1 TORNADO CONFIRMED BY NWS DAMAGE SURVEY. THE TORNADO TOUCHED DOWN THREE MILES EAST OF NEW VIRGINIA AND TRACKED ONE MILE TO THE EAST BEFORE DISSIPATING. THE TORNADO SEVERELY DAMAGED SEVERAL FARM OUTBUILDINGS AND FLIPPED SEVERAL CAMPER TRAILERS. TIME ES |
| Apr 14, 8:21 PM CDT | HAIL 1.75 | 5 W Chariton Airport, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 5:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
232
WUUS53 KDMX 150026
SVRDMX
IAC039-117-121-125-175-181-150115-
/O.NEW.KDMX.SV.W.0019.120415T0026Z-120415T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
726 PM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN SOUTH CENTRAL IOWA...
LUCAS COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
WESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
EASTERN UNION COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 815 PM CDT
* AT 723 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF OSCEOLA...OR 22 MILES EAST OF CRESTON...AND MOVING
EAST AT 60 MPH. THIS IS A DANGEROUS STORM...WITH A HISTORY OF
PRODUCING GOLF BALL SIZE HAIL NEAR LORIMOR AND WIND DAMAGE
IN CRESTON.
* LOCATIONS IMPACTED INCLUDE...
OSCEOLA...CHARITON...KNOXVILLE...TRURO...OSCEOLA AIRPORT...NEW
VIRGINIA...WOODBURN...DERBY...LUCAS...CHARITON AIRPORT...MILO...
LACONA...WILLIAMSON...RUSSELL...MELCHER-DALLAS AND KNOXVILLE
AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IMMEDIATELY GO TO A BASEMENT OR SMALL
INTERIOR ROOM. COVER YOURSELF. EVACUATE MOBILE HOMES...AND SEEK
SHELTER IN A REINFORCED BUILDING. LARGE WIND BLOWN HAIL...AND
WIDESPREAD DESTRUCTIVE WINDS...CAN CAUSE EXTENSIVE DAMAGE AND SERIOUS
INJURY JUST LIKE A TORNADO.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4114 9418 4143 9306 4116 9308 4116 9310
4095 9310 4089 9355 4090 9420
TIME...MOT...LOC 0025Z 254DEG 52KT 4109 9391
WIND...HAIL 70MPH 1.75IN
$$
LEE3 follow-up statements
131
WWUS53 KDMX 150032
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
732 PM CDT SAT APR 14 2012
IAC039-117-121-125-175-181-150115-
/O.CON.KDMX.SV.W.0019.000000T0000Z-120415T0115Z/
WARREN IA-UNION IA-MARION IA-MADISON IA-LUCAS IA-CLARKE IA-
732 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLARKE...
LUCAS...SOUTHEASTERN MADISON...WESTERN MARION...EASTERN UNION AND
SOUTHERN WARREN COUNTIES UNTIL 815 PM CDT...
AT 728 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9
MILES WEST OF OSCEOLA...OR 22 MILES EAST OF CRESTON...MOVING EAST AT
50 MPH. BASEBALL SIZE HAIL WAS REPORTED IN MURRAY AT 729 PM CDT.
LOCATIONS IMPACTED INCLUDE...
OSCEOLA...CHARITON...KNOXVILLE...TRURO...NEW VIRGINIA...OSCEOLA
AIRPORT...WOODBURN...DERBY...LUCAS...MILO...CHARITON AIRPORT...
LACONA...WILLIAMSON...MELCHER-DALLAS...RUSSELL AND KNOXVILLE
AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GO TO A BASEMENT OR SMALL INTERIOR ROOM. COVER YOURSELF. EVACUATE
MOBILE HOMES...AND SEEK SHELTER IN A REINFORCED BUILDING. LARGE WIND
BLOWN HAIL...AND WIDESPREAD DESTRUCTIVE WINDS CAN CAUSE EXTENSIVE
DAMAGE AND SERIOUS INJURY JUST LIKE A TORNADO.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4114 9418 4143 9306 4116 9308 4116 9310
4095 9310 4089 9355 4090 9420
TIME...MOT...LOC 0032Z 262DEG 41KT 4105 9389
WIND...HAIL 70MPH 2.75IN
$$
COGIL132
WWUS53 KDMX 150046
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
746 PM CDT SAT APR 14 2012
IAC175-150054-
/O.CAN.KDMX.SV.W.0019.000000T0000Z-120415T0115Z/
UNION IA-
746 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UNION COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4090 9380 4121 9391 4143 9306 4116 9308
4116 9310 4095 9310 4090 9370
TIME...MOT...LOC 0044Z 262DEG 41KT 4107 9371
$$
IAC039-117-121-125-181-150115-
/O.CON.KDMX.SV.W.0019.000000T0000Z-120415T0115Z/
WARREN IA-MARION IA-MADISON IA-LUCAS IA-CLARKE IA-
746 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CLARKE...LUCAS...SOUTHEASTERN MADISON...WESTERN MARION AND SOUTHERN
WARREN COUNTIES UNTIL 815 PM CDT...
AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP
TO BASEBALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED NEAR OSCEOLA...OR 23 MILES SOUTHWEST OF
INDIANOLA...MOVING EAST AT 45 MPH. THIS STORM HAS HAD A HISTORY OF
PRODUCING BASEBALL SIZE HAIL NEAR LORIMOR AND WIND DAMAGE NEAR
CRESTON.
LOCATIONS IMPACTED INCLUDE...
CHARITON...KNOXVILLE...OSCEOLA AIRPORT...WOODBURN...DERBY...
LUCAS...MILO...CHARITON AIRPORT...LACONA...WILLIAMSON...
MELCHER-DALLAS...RUSSELL AND KNOXVILLE AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GO TO A BASEMENT OR SMALL INTERIOR ROOM. COVER YOURSELF. EVACUATE
MOBILE HOMES...AND SEEK SHELTER IN A REINFORCED BUILDING. LARGE WIND
BLOWN HAIL...AND WIDESPREAD DESTRUCTIVE WINDS CAN CAUSE EXTENSIVE
DAMAGE AND SERIOUS INJURY JUST LIKE A TORNADO.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4090 9380 4121 9391 4143 9306 4116 9308
4116 9310 4095 9310 4090 9370
TIME...MOT...LOC 0044Z 262DEG 41KT 4107 9371
WIND...HAIL 70MPH 2.75IN
$$
LEE283
WWUS53 KDMX 150105
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
805 PM CDT SAT APR 14 2012
IAC121-150115-
/O.CAN.KDMX.SV.W.0019.000000T0000Z-120415T0115Z/
MADISON IA-
805 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4090 9380 4127 9369 4143 9306 4116 9308
4116 9310 4095 9310 4090 9368
TIME...MOT...LOC 0105Z 262DEG 41KT 4110 9339
$$
IAC039-117-125-181-150115-
/O.CON.KDMX.SV.W.0019.000000T0000Z-120415T0115Z/
WARREN IA-MARION IA-LUCAS IA-CLARKE IA-
805 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CLARKE...LUCAS...WESTERN MARION AND SOUTHERN WARREN COUNTIES UNTIL
815 PM CDT...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
NORTHWEST OF CHARITON...OR 19 MILES SOUTH OF INDIANOLA...MOVING EAST
AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
CHARITON...KNOXVILLE...CHARITON AIRPORT...LACONA...WILLIAMSON...
MELCHER-DALLAS...RUSSELL AND KNOXVILLE AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4090 9380 4127 9369 4143 9306 4116 9308
4116 9310 4095 9310 4090 9368
TIME...MOT...LOC 0105Z 262DEG 41KT 4110 9339
WIND...HAIL 60MPH 1.00IN
$$
LEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 5:51 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 14, 5:51 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 551 PM CDT SAT APR 14 2012 .UPDATE 15/00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... WARM FRONT WILL LIFT NORTH ACROSS CENTRAL IOWA TONIGHT AND IT WILL BE THE FOCUS OF SEVERE THUNDERSTORMS. TORNADOES ARE MOST LIKELY EARLY ON NEAR THE WARM FRONT WHERE THE SEVERE WEATHER PARAMETERS ARE MAXIMIZED. AS STORMS LIFT NORTHEAST...THEY SHOULD REMAIN SEVERE DUE TO VERY HIGH SHEAR VALUES. HIGH POPS TONIGHT WITH SEVERE WORDING. HAVE HAD REPORTS ABOUT HEAVY RAIN FROM THE STORMS OVER EASTERN NEBRASKA. WOULD THINK AS THE DRY SLOT ARRIVES THIS EVENING DRYING THE MID LEVELS WHICH SHOULD REDUCE PWAT AND GIVEN THE RELATIVE QUICK SPEED OF THE CELLS...FLASH FLOODING SHOULD NOT BE A SIGNIFICANT WIDESPREAD THREAT. .LONG TERM /SUNDAY THROUGH SATURDAY/... COMPLEX BEGINNING TO THE EXTENDED PERIOD WITH LINGERING PRECIPITATION AND SEVERE POTENTIAL WITH LOW PRESSURE PUSHING NORTHEAST. MODELS HAVE COME TO A DECENT AGREEMENT WITH THE TRACK OF THE LOW AND THE TIMING...PUSHING LOW INTO NE/SD/MN/IA BORDER REGION BY 18Z SUNDAY. MODELS ALSO CONTINUE TO DEEPEN LOW AS IT PULLS NORTHEASTWARD. WILL SEE PRECIPITATION LINGERING AHEAD OF FRONTAL BOUNDARY SUNDAY...BEFORE DRY SLOT ARRIVES. HOWEVER...HAVE LEFT CHANCES FOR PRECIPITATION ACROSS CWA SUNDAY AFTERNOON WITH POTENTIAL FOR PEAK HEATING TO DEVELOP THUNDERSTORMS. DECENT CAPE AND GOOD SHEER VALUES COULD LEAD TO SOME SEVERE STORMS SUNDAY AFTERNOON. HOWEVER...BEST CHANCES ARE TO THE NORTH AND EAST ACROSS WISCONSIN AND NE IOWA. ANOTHER MAJOR CONCERN FOR SUNDAY IS WITH SOUTH WINDS. WILL SEE GOOD MIXING...NEARLY UP TO 750MB IF FULL MIXING IS REALIZED. WINDS THROUGH THE MIXED LAYER ARE 50KTS-60KTS...AND COULD SEE MIXING REALIZED AT SURFACE. ESPECIALLY WITH DRY SLOT AND LIKELY CLEARING SKIES. IN ADDITION...LAPSE RATES WILL BE HIGH AND FAVORABLE FOR STRONG WINDS. WILL LIKELY NEED TO SEE A WIND ADVISORY...POSSIBLY A HIGH WIND WARNING FOR PORTIONS OF THE AREA SUNDAY AFTERNOON. WITH CONVECTIVE CONCERNS THROUGH THE OVERNIGHT HOURS HAVE NOT ISSUED WIND HEADLINES WITH THIS PACKAGE. FOR MONDAY....MODELS CONTINUE TO PULL LOW NORTH...BUT HAVE SLOWED TIMING AND DISAGREE ON HOW FAR NORTH LOW REACHES BY 06Z MONDAY. HAVE LEFT CHANCES FOR PRECIPITATION ACROSS NORTHERN IOWA SUNDAY NIGHT WITH POTENTIAL FOR SOME WRAP AROUND PRECIPITATION. HAVE DECREASED CHANCES FOR MONDAY AS LOW CONTINUES TO PULL AWAY FROM REGION. BEHIND LOW COLD TEMPERATURES WILL PUSH IN...WITH 850MB TEMPS NEAR -2 DEGREES C FOR MONDAY AFTERNOON. HAVE CONTINUED COOL TREND FOR MONDAY AND MONDAY NIGHT WITH COLD PUSH OF AIR. MAY NEED FROST/FREEZE HEADLINES FOR OVERNIGHT MONDAY NIGHT ESPECIALLY IN THE NORTH. HOWEVER...SOUTHERLY FLOW RETURNS QUICKLY WITH WARMING TEMPERATURES THROUGH THE END OF THE WEEK. ZONAL FLOW WILL DOMINATE THROUGH THE WEEK WITH A SHORTWAVE PUSHING THROUGH MONDAY NIGHT. HAVE TAKEN OUT PRECIP CHANCES AS BEST MOISTURE REMAINS FURTHER SOUTH ACROSS NORTHERN MO BUT COULD SEE SOME LIGHT RAIN. NEXT BIG SYSTEM WILL COME TOWARDS MID WEEK AS ANOTHER AREA OF LOW PRESSURE TRACKS ACROSS THE NORTHERN PLAINS. CURRENT TRACK IS ACROSS DAKOTAS/NORTHERN MINNESOTA WITH ASSOCIATED FRONTAL BOUNDARY PUSHING ACROSS IOWA WEDNESDAY. A BRIEF BREAK IN PRECIP BEFORE YET ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS SOUTHERN PLAINS AND BRINGS PRECIPITATION CHANCES FOR THE REMAINDER OF THE PERIOD. STILL UNCERTAINTY IN MODELS...AND HAVE LEFT MOSTLY CHANCE AND SLIGHT CHANCE WORDING FOR POPS THROUGH EXTENDED. && .AVIATION...15/00Z NUMEROUS CONCERNS THIS PERIOD...INCLUDING ONGOING TORNADO AND HEAVY RAIN/HAIL THREAT ACROSS THE SOUTH AS LARGE MCS WITH EMBEDDED SUPERCELLS CROSSES SOUTHERN IOWA...MAINLY TIED TO ADVANCING WARM FRONT. AS SYSTEM MOVES NORTH WITH FRONTAL BOUNDARY THIS EVENING... MORE STORMS ARE LIKELY TO FORM ACROSS THE REGION IN THE WARM SECTOR WITH POTENTIAL FOR ADDITIONAL SEVERE WEATHER THROUGH THE NIGHT. ANOTHER LINE OF STORMS SHOULD BEGIN TO DEVELOP TOWARD 12Z AS STRONGER UPPER LEVEL JET MOVES INTO THE REGION. AS THE DRY LINE/FRONT PASS EAST OF THE REGION BY 18Z INTENSE JET WINDS WILL BEGIN TO MIX TO THE SFC SETTING THE STAGE FOR HIGH IMPACT WINDS GUSTING TO NEAR 50KTS ACROSS THE REGION. WITH POTENTIAL SEVERE WEATHER TONIGHT...AIRPORT OPERATIONS CAN EXPECT TO SEE DELAYS AND SIGNIFICANT INTERRUPTIONS AS STORMS PASS THROUGH THE AREA. ALSO... WITH FORECAST WINDS EXPECTED ON SUNDAY...ADDITIONAL PROBLEMS WITH HIGH WIND THREAT WILL BEGIN WEST BY 15Z AND CONTINUE TO ADVANCE TOWARD I35 CORRIDOR BY 17-18Z AND EAST BY 19-20Z. ADDITIONAL DETAILS WILL BE ADDED WITH 06Z PACKAGE AS EVENT UNFOLDS. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JOHNSON LONG TERM...AWB AVIATION...REV
Hazardous weather outlook, Apr 14, 3:18 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 318 PM CDT SAT APR 14 2012 IAZ033-044-045-057-058-070-071-081-082-092-093-152030- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD- 318 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER FOR TONIGHT. LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALLY HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF NON-SEVERE THUNDERSTORMS LINGERING INTO SUNDAY MORNING. THERE ARE ALSO CHANCES FOR THUNDERSTORMS WEDNESDAY AND THURSDAY. AT THIS TIME THE POTENTIAL FOR SEVERE IS LOW. STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ004>007-015>017-023>028-034>039-046>050-059>062-072>075-083>086- 094>097-152030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA- DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-CLARKE- LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 318 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR TONIGHT. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES CONTINUE INTO SUNDAY...AND AGAIN WEDNESDAY AND THURSDAY. AT THIS TIME THE SEVERE POTENTIAL IS LOW. STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO TONIGHT.
In the hours before
Local storm report, Apr 14, 6:58 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
658 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 5 NW OSCEOLA 41.08N 93.84W
04/14/2012 E1.00 INCH CLARKE IA TRAINED SPOTTER
&&
DEROYLocal storm report, Apr 14, 7:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
701 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 1 NE LEON 40.75N 93.74W
04/14/2012 E0.88 INCH DECATUR IA TRAINED SPOTTER
&&
SNIVELYLocal storm report, Apr 14, 7:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
704 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 5 SW CRESTON 41.01N 94.43W
04/14/2012 E1.00 INCH UNION IA AMATEUR RADIO
&&
DEROYLocal storm report, Apr 14, 7:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
718 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 1 N CRESTON 41.07N 94.36W
04/14/2012 UNION IA 911 CALL CENTER
LARGE TREE KNOCKED DOWN OVER THE ROAD NEAR THE
INTERSECTION OF HIGHWAY 49 AND HIGHWAY 34.
&&
KDLocal storm report, Apr 14, 7:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
719 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 1 N LENOX 40.90N 94.56W
04/14/2012 TAYLOR IA 911 CALL CENTER
LARGE TREE KNOCKED DOWN OVER THE ROAD NEAR THE
INTERSECTION OF HIGHWAY 49 AND HIGHWAY 34.
&&
KDLocal storm report, Apr 14, 7:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
722 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 5 SW LORIMOR 41.08N 94.12W
04/14/2012 E1.75 INCH UNION IA LAW ENFORCEMENT
&&
DEROYThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:07 PM CDT | Flash Flood Warning | DMX | Adair, Madison | 101 min |
| Apr 14, 7:11 PM CDT | Tornado Warning | DMX | Madison, Union | 19 min |
| Apr 14, 7:30 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Guthrie, Madison, Polk, Warren | 3 hr |
| Apr 14, 7:32 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Madison, Marion, Polk, Warren | 43 min |
| Apr 14, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Jasper, Polk, Story | 38 min |
| Apr 14, 7:37 PM CDT | Tornado Warning | DMX | Clarke, Madison, Warren | 23 min |
| Apr 14, 8:10 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 50 min |
| Apr 14, 8:14 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Mahaska, Marion, Monroe, Warren | 46 min |
| Apr 14, 8:33 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 57 min |
| Apr 14, 8:43 PM CDT | Flash Flood Warning | DMX | Marshall, Tama | 84 min |
| Apr 14, 8:55 PM CDT | Flash Flood Warning | DMX | Clarke, Decatur, Lucas, Marion, Monroe, Ringgold and 2 more | 103 min |
| Apr 14, 8:56 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Mahaska, Marion, Monroe, Wapello | 49 min |
| Apr 14, 9:21 PM CDT | Tornado Warning | DMX | Mahaska | 24 min |
| Apr 14, 9:42 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 16 min |
| Apr 14, 10:25 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Audubon, Cass, Clarke, Dallas and 7 more | 7 hr |
| Apr 15, 4:15 AM CDT | High Wind Warning | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 19 more | 16 hr |
| Apr 15, 4:15 AM CDT | Wind Advisory | DMX | Appanoose, Black Hawk, Boone, Bremer, Butler, Calhoun and 29 more | 33 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.